Thunderstorm Wind, Boone
- When
- May 2, 4:50 AM CST
- Where
- Boone County, Harrison
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Law Enforcement
- Coordinates
- 36.230, -93.120
Trees were down around the city.
A line of thunderstorms pushed into western Arkansas early on the morning of May 2nd. During the morning and afternoon hours, severe thunderstorms developed out ahead of the line and produced tornadoes.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS LZK wrote it up.
A line of thunderstorms pushed into western Arkansas early on the morning of May 2nd. During the morning and afternoon hours, severe thunderstorms developed out ahead of the line and produced tornadoes.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Little Rock, AR wrote its last area forecast discussion before the first event at May 2, 3:22 AM CST, 1 hour 28 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LITTLE ROCK AR 422 AM CDT FRI MAY 2 2008 .SHORT TERM...TODAY THROUGH MONDAY STORM SYSTEM MOVING THROUGH THE PLAINS INTO IOWA EARLY THIS MORNING...AND WILL DRAG A COLD FRONT INTO THE REGION. AS OF 4 AM CDT...THE FRONT WAS APPROCHING NORTHWEST ARKANSAS...WITH A LINE OF STRONG TO SEVERE THUNDERSTORMS AHEAD OF THE FRONT. THE LINE WILL BUILD INTO WESTERN SECTIONS OF THE STATE THIS MORNING...WITH SOME SEVERE WEATHER POSSIBLE. THE LINE WILL LIKELY WEAKEN AS THE MORNING PROGRESSES...BUT PRECIPITATION SHIELD WILL CONTINUE HEADING THROUGH CENTRAL/EASTERN ARKANSAS. BY EARLY AFTERNOON...THE FRONT WILL BISECT THE STATE FROM NORTHEAST TO SOUTHWEST...WITH THE STORM SYSTEM MOVING FARTHER AWAY TO THE NORTH AND EAST. WITH THE SYSTEM DEPARTING...THE FRONT WILL TEND TO SLOW DOWN. THERE WILL BE SOME HEATING AHEAD OF THE FRONT...WITH CAPE VALUES BETWEEN 1500 AND 2500 J/KG. IN ADDITION...THERE WILL BE SOME 0-1KM HELICITY FROM 100 TO 200 M2/S2. THUNDERSTORMS WILL LIKELY REDEVELOP ALONG THE FRONT DURING THE AFTERNOON...WITH MORE SEVERE WEATHER POSSIBLE. DAMAGING WINDS/LARGE HAIL WILL BE THE MAIN CONCERNS. WITH SOME TURNING IN THE ATMOSPHERE...ISOLATED TORNADOES CANNOT BE RULED OUT. IN ADDITION...PRECIPITABLE WATER VALUES OF 1.25 TO 1.75 INCHES WILL BE NOTED IN THE EASTERN HALF OF THE STATE THIS AFTERNOON. GIVEN A SLOW FRONT...AND WELL ABOVE NORMAL MOISTURE...THERE WILL BE POCKETS OF HEAVY RAINFALL...WITH AMOUNTS OVER TWO INCHES IN SPOTS. OUTSIDE OF THE SEVERE WEATHER/HEAVY RAIN POTENTIAL...GUSTY SOUTHERLY WINDS WILL OCCUR AHEAD OF THE FRONT...WITH A LAKE WIND ADVISORY POSTED IN THE NORTH THIS MORNING AND IN CENTRAL/EASTERN ARKANSAS FOR MUCH OF THE DAY. SEVERE WEATHER/HEAVY RAIN WILL CONTINUE IN THE SOUTHEAST COUNTIES THIS EVENING BEFORE THE FRONT FINALLY EDGES OUT OF THE STATE. DRY AND SLIGHTLY COOLER AIR WILL FOLLOW THIS WEEKEND...WITH NO RAIN EXPECTED FOR THE REMAINDER OF THE PERIOD. HIGH PRESSURE WILL BUILD OVER ARKANSAS THIS WEEKEND...BUT WILL MOVE TOWARD THE SOUTHEAST UNITED STATES ON MONDAY. RETURN FLOW WILL BRING INCREASING MOISTURE MONDAY AFTERNOON...WITH CHANCES FOR PRECIPITATION TO START THE LONG TERM. && .LONG TERM...MONDAY NIGHT THROUGH THURSDAY THE UPPER FLOW WILL BE BASICALLY WESTERLY THROUGHOUT THE LONG TERM. THERE WILL BE ONE DISTURBANCE AFTER ANOTHER MOVING OVER THE FORECAST AREA. ON THE LAST DAY OF THE LONG TERM...THERE WILL BE A CLOSED LOW ACTUALLY MOVE FROM WEST TO EAST OVER THE ENTIRE FORECAST AREA. THERE WILL BE A SURFACE LOW DEVELOP OVER THE LEE SIDE OF THE ROCKIES MONDAY NIGHT. THIS LOW WILL PUSH EAST ON TUESDAY. IT WILL BE DRAGGING A COLD FRONT WITH IT...SO THAT THERE WILL BE RAIN CHANCES IN THE FORECAST UNTIL WEDNESDAY MORNING. THE COLD FRONT WILL NOT BE STRONG ENOUGH TO PENETRATE ALL THE WAY ACROSS THE STATE...SO THERE WILL BE A RETURNING WARM FRONT FROM THE SOUTH ON THE LAST DAY. TEMPERATURES WILL BEGIN ABOVE NORMAL...BUT THEY WILL FALL BELOW NORMAL BY THE END OF THE LONG TERM. && .PRELIMINARY POINT TEMPS/POPS... BATESVILLE AR 75 53 70 45 / 60 40 10 0 CAMDEN AR 81 56 74 51 / 60 40 10 0 HARRISON AR 70 45 64 42 / 60 10 10 0 HOT SPRINGS AR 77 53 71 48 / 70 20 10 0 LITTLE ROCK AR 77 54 72 50 / 60 40 10 0 MONTICELLO AR 81 60 76 54 / 70 70 10 0 MOUNT IDA AR 76 51 70 43 / 70 10 0 0 MOUNTAIN HOME AR 72 48 64 43 / 60 10 10 0 NEWPORT AR 75 55 71 46 / 60 40 10 0 PINE BLUFF AR 79 57 74 51 / 70 60 10 0 RUSSELLVILLE AR 75 48 69 43 / 70 10 10 0 SEARCY AR 76 54 71 47 / 60 40 10 0 STUTTGART AR 78 56 74 50 / 60 50 10 0 && .LZK WATCHES/WARNINGS/ADVISORIES... LAKE WIND ADVISORY UNTIL 7 PM CDT THIS EVENING FOR ARKANSAS- BRADLEY-CLEVELAND-DESHA-DREW-FAULKNER-GRANT-INDEPENDENCE-JACKSON- JEFFERSON-LINCOLN-LONOKE-MONROE-PRAIRIE-PULASKI-SALINE-WHITE- WOODRUFF. LAKE WIND ADVISORY UNTIL 9 AM CDT THIS MORNING FOR BAXTER-BOONE- MARION-NEWTON-SEARCY. && SHORT TERM...46 / LONG TERM...32
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LITTLE ROCK AR 500 AM CDT FRI MAY 2 2008 ARZ003>007-012>016-021>025-030>034-037>047-052>057-062>069-031000- ARKANSAS-BAXTER-BOONE-BRADLEY-CALHOUN-CLARK-CLEBURNE-CLEVELAND- CONWAY-DALLAS-DESHA-DREW-FAULKNER-FULTON-GARLAND-GRANT-HOT SPRING- INDEPENDENCE-IZARD-JACKSON-JEFFERSON-JOHNSON-LINCOLN-LOGAN-LONOKE- MARION-MONROE-MONTGOMERY-NEWTON-OUACHITA-PERRY-PIKE-POLK-POPE- PRAIRIE-PULASKI-SALINE-SCOTT-SEARCY-SHARP-STONE-VAN BUREN-WHITE- WOODRUFF-YELL- 500 AM CDT FRI MAY 2 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR A LARGE PART OF ARKANSAS. .DAY ONE...TODAY AND TONIGHT THERE IS A MODERATE RISK OF SEVERE WEATHER FOR THE EASTERN HALF OF THE STATE TODAY AND TONIGHT. THE REMAINDER OF THE STATE WILL HAVE A SLIGHT RISK OF SEVERE WEATHER. A STRONG COLD FRONT WILL BE MOVING ACROSS ARKANSAS DURING THE DAYLIGHT HOURS TODAY. IT WILL BE PUSHING A LINE OF THUNDERSTORMS FROM WEST TO EAST. SOME OF THE STORMS WILL HAVE THE POTENTIAL TO PRODUCE DAMAGING WINDS AND LARGE HAIL. ALSO... THERE EXISTS A CHANCE FOR ISOLATED TORNADOES TO DEVELOP WITHIN THE STRONGER STORMS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY DRY WEATHER WILL FOLLOW THE COLD FRONT THAT WILL MOVE THROUGH THE STATE ON FRIDAY. THEN...UNSETTLED WEATHER WILL BRING SCATTERED SHOWERS AND THUNDERSTORMS FROM TUESDAY THROUGH THURSDAY. .SPOTTER INFORMATION STATEMENT... IT IS LIKELY THAT SPOTTER ACTIVATION WILL BE REQUIRED TODAY. && VISIT NWS LITTLE ROCK ON THE WEB. GO TO WEATHER.GOV AND CLICK ON CENTRAL ARKANSAS. 32
The Springfield radar (KSGF), 115 km away, was scanning. The volume nearest the first event began at 10:48 UTC.
17 tornado, 8 thunderstorm wind, 6 hail, 2 flash flood, 1 funnel cloud. Local standard time, as filed.
Trees were down around the city.
A tree was downed on Arkansas Highway 7 in Jasper. Power lines were down across the county. One home had a tree on part of its roof and the porch collapsed at one end of the house. There was also damage to the garage.
A tree was down just south of Cove Lake along Arkansas Highway 309.
A tree was down on Arkansas Highway 14.
Trees were down across Tanner Road off of Old Cove Road.
Fifteen homes, three chicken houses, kennels, at least six vehicles, and at least six outbuildings were destroyed. There was major damage to nine houses, at least four chicken houses, five outbuildings, vehicles, and farm equipment. Minor damage occurred to multiple houses and roofs, vehicles, a cemetery, community building, ball field, and multiple outbuildings and barns. A man and his teen-aged son were killed when their mobile home was destroyed on M&M Rd. The tornado exited Conway County, east of Center Ridge, and entered Van Buren County, west-southwest of Damascus.
This tornado moved out of Conway County, east of Center Ridge, and entered Van Buren County, west-southwest of Damascus. The tornado destroyed 17 permanent homes and 8 mobile homes. It caused major damage to 30 homes and minor damage to 19 homes. Four chicken houses were destroyed, 8 horses were killed, and one bull was killed. A feed mill was destroyed and three businesses received major damage. One church was destroyed and another was severely damaged. A 4 year-old girl and her grandparents were killed when their house was destroyed on Scroggins Creek Rd. (County Road 65). The tornado exited Van Buren County, east-northeast of Morganton, and moved into Cleburne County, northwest of Crossroads.
Damage was limited to some trees being knocked down. This was a satellite tornado of the EF3 tornado that traveled about one-half mile to the northwest.
This tornado exited Van Buren County, east-northeast of Morganton, and moved into Cleburne County, northwest of Crossroads. Across the county, 194 homes received damage. This included 27 houses and five mobile homes destroyed, 66 homes with major damage, and 96 homes with minor damage. A dog kennel, two chicken houses, and a beauty shop were destroyed. Minor damage was done to two chicken houses, a rock quarry, a flea market, a boat storage facility, a beauty shop, a fire department, a print shop, and a community ball park. At least 19 boats and party barges sank in Greers Ferry Lake. Removal of the vessels and clean-up of the spilled fuel and fluids continued well into June. About 6800 homes and businesses lost power. In addition to power lines and poles being blown down, one transmission line and one substation were damaged. Approximately 250 dogs and puppies were killed, along with two horses, and hundreds of chickens.
An estimated 4 inches of rain in 45 minutes sent water rushing down Main Street in downtown Heber Springs. Water ran inside several businesses.
Roads were washed out due to heavy rain.
One chicken house was badly damaged, and an old, unused chicken house collapsed. Much of the tin roof was taken off of an old barn. Dozens of trees were blown down.
Trees and power lines were blown down.
A few trees were uprooted, and a fence and a farm shop wall were blown down.
A funnel cloud was photographed near the intersection of Arkansas Highway 37 and the new section of U.S. Highway 67 that is under construction.
The tornado destroyed three mobile homes and caused major damage to a house. There was extensive damage to timber, both hardwoods and softwoods. Two large, steel, electrical transmission towers were knocked down. The tornado exited Grant County, northeast of Ico, and entered Saline County, south-southeast of East End.
Only some tree damage was noted. The tornado exited Dallas County, north-northeast of Carthage, and entered Grant County, south-southeast of Leola.
This tornado exited Dallas County, north-northeast of Carthage, and moved into Grant County, south-southeast of Leola. About 10 residences (houses and mobile homes) were destroyed, nine had major damage, and approximately 35 had minor damage. Several barns and outbuildings were destroyed. One church also suffered damage. The majority of the damage was in the area around the Crossroads community. There was extensive timber damage. One major power transmission line was knocked down, as were a number of other power lines and poles.
This tornado exited Grant County, northeast of Ico, and moved into Saline County, south-southeast of East End. A total of 16 homes were impacted. Four were destroyed, nine had major damage and three had minor damage. The tornado exited Saline County, southeast of East End, and moved into Pulaski County, southwest of Woodson.
This tornado exited Saline County, southeast of East End, and moved into Pulaski County, southwest of Woodson. Altogether, 75 homes (houses and mobile homes) were damaged or destroyed. This number included 21 homes destroyed, 16 with major damage, 26 with minor damage, and the remainder with only slight damage. Most of these homes were in the Hensley and Woodson areas. One woman was killed when her mobile home was destroyed on West Hensley Rd. Two large, steel, electrical transmission towers were knocked down. The tornado exited Pulaski County, east of Wrightsville, and moved into Lonoke County, just northwest of Keo.
This tornado exited Pulaski County, east of Wrightsville, and entered Lonoke County, just northwest of Keo. Two houses and two farm shops near Keo had roof damage. In addition, two houses north of Keo were destroyed. Trees, power poles, and grain bins were blown down, and there was damage at a fish farm. Two farm shops in Pettus were damaged. Also, five large, steel, electrical transmission towers were partially to totally destroyed.
Trees were down. One tree was on a mobile home.
The tornado damaged approximately 25 homes, along with the Carlisle Fire Station, the old railroad depot, a storage garage, an automotive repair garage, a beauty shop, and a minnow farm. Many trees, power lines, and power poles were knocked down.
Timber was damaged along the Cache River and other minor waterways. Two metal-roofed structures in the Maberry community had sheets of metal damaged or removed.
A couple of trees were knocked down. The tornado exited Lonoke County, east-northeast of the Carlisle Airport, and moved into Prairie County, west-northwest of Hazen.
This tornado exited Lonoke County, east-northeast of the Carlisle Airport, and moved into Prairie County, west-northwest of Hazen. Damage was limited to trees being knocked down.
Approximately two dozen trees were damaged and a power pole was knocked down.
Tin was removed from barns and a large tree was uprooted.
As the offices recorded each death: direct deaths were caused by the weather itself, indirect ones by something it set in motion.
| Event | Date | Age | Sex | Where | Kind |
|---|---|---|---|---|---|
| Tornado, Conway | 2008-05-02 | 52 | Male | Mobile/Trailer Home | Direct |
| Tornado, Conway | 2008-05-02 | 15 | Male | Mobile/Trailer Home | Direct |
| Tornado, Van Buren | 2008-05-02 | 47 | Male | Permanent Home | Direct |
| Tornado, Van Buren | 2008-05-02 | 54 | Female | Permanent Home | Direct |
| Tornado, Van Buren | 2008-05-02 | 4 | Female | Permanent Home | Direct |
| Tornado, Pulaski | 2008-05-02 | 43 | Female | Mobile/Trailer Home | Direct |
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Arkansas in 2008Every state in 2008This day in weather historyThe tornado archive for Arkansas, 2008Warnings in Arkansas, May 2008
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 97172, 97188, 97193, 97194, 97195, 97161, 92156, 92157, 92392, 92158, 97164, 97166, 106024, 97152, 92461, 97203, 106078, 106083, 97167, 92395, 92425, 92428, 92396, 92397, 92398, 97170, 106596, 92433, 92450, 92437, 92443, 92448, 92454, 97171.